Alert archive / North Carolina / Flash Flood Warnings in 2019

Flash Flood Warning 26, NWS Raleigh, NC

September 5, 2019Sampson County, Wayne County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Sep 5, 2019, 2:42 PM EDT for Sampson County, Wayne County, North Carolina. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 5, 2019, 2:42 PM EDT (18:42 UTC)
Expired
Sep 5, 2019, 7:45 PM EDT
In force
5 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Sampson County, NC, Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 66 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 6:58 PM EDTFLASH FLOOD1 Nne Clinton, NCCORRECTED TIME. ROAD WASHED OUT AT MCARTHUR LANE AND NORTHEAST BLVD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 256 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 6.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2019-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 813 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2019-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
813 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
908 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

598 
WGUS52 KRAH 051842
FFWRAH
NCC163-191-052345-
/O.NEW.KRAH.FF.W.0026.190905T1842Z-190905T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
242 PM EDT Thu Sep 5 2019

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Wayne County in central North Carolina...
  Sampson County in central North Carolina...

* Until 745 PM EDT

* At 240 PM EDT, Doppler radar indicated heavy rain across the 
  warned area. One to three inches of rain has already fallen since 
  noon, and additional rainfall of 2 to 4 inches is possible through 
  745 pm. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Goldsboro, Clinton, Mount Olive, Fremont, Walnut Creek, Harrells,
  Roseboro, Pikeville, Garland and Newton Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Flash flooding is extremely dangerous. Numerous roads and low lying
areas will quickly flood. Flood waters will also threaten some homes
and businesses. If you are experiencing flooding or live in a flood
prone area, move to higher ground.

&&

LAT...LON 3475 7839 3499 7864 3509 7867 3512 7864
      3520 7864 3532 7854 3526 7849 3526 7841
      3535 7816 3560 7806 3559 7782 3538 7780
      3518 7783 3515 7789 3519 7802 3518 7817
      3490 7815 3474 7820 3471 7811 3455 7825

$$

GIH
1 follow-up statement
420 
WGUS72 KRAH 052345
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
745 PM EDT Thu Sep 5 2019

NCC163-191-052353-
/O.EXP.KRAH.FF.W.0026.000000T0000Z-190905T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne NC-Sampson NC-
745 PM EDT Thu Sep 5 2019

...THE FLASH FLOOD WARNING FOR WAYNE AND SAMPSON COUNTIES WILL EXPIRE
AT 745 PM EDT...

Moderate rainfall continues over this area, but life threatening 
flooding is no longer imminent. However, this area will continue to 
be monitored for additional warnings or flood advisories. Please 
continue to heed any remaining road closures.

LAT...LON 3475 7839 3499 7864 3509 7867 3512 7864
      3520 7864 3532 7854 3526 7849 3526 7841
      3535 7816 3560 7806 3559 7782 3538 7780
      3518 7783 3515 7789 3519 7802 3518 7817
      3490 7815 3474 7820 3471 7811 3455 7825

$$

GIH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 2:15 PM EDT, 27 minutes earlier.

Area forecast discussion, Sep 5, 2:15 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
215 PM EDT Thu Sep 5 2019

.SYNOPSIS...
The center of Hurricane Dorian will track northeast along the South
and North Carolina coast through early Friday afternoon. High
pressure will build in behind the cyclone on Friday night and
continue into the weekend.
&&

.NEAR TERM /TODAY THROUGH FRIDAY NIGHT/...
As of 1130 AM Thursday...

No significant changes to forecast reasoning at this point. Dorian
continues to move slowly toward the Carolina coast this morning. The
latest advisory from the NHC notes the direction of motion at 020
degrees, which is about 45 degrees to the right of last evenings
motion.

Made some minor adjustments to the QPF field to adjust amounts down
slightly based on recent radar trends and upstream observations.
Wind magnitudes were also trimmed back slightly, given the lack of
strong gusts across inland locations in far eastern SC, may need to
adjust inland wind speeds down again this afternoon.

A tornado watch remains in effect through 700 pm across the
Sandhills, southern Coastal Plain and far southeastern Piedmont. The
near term threat remains low as the better environment persists near
the coast, however the threat will increase during the afternoon
with increased diurnal heating. Conceptually, the biggest threat
should be in the right front quadrant of the TC which given its
location and track, should just graze the RAH CWA. Still expect
multiple shallow rotating cells to move onshore from the coast and
move inland.

Previous discussion from 340 am...

...Hurricane Dorian will impact the area this afternoon through
Friday morning...

Dorian continues to spin off of the coast of South Carolina this
evening. At this time, much of the cooler cloud tops remain on the
eastern side of the storm, however there has been new vigorous cloud
top cooling in the eyewall on the western side of the storm once
again. Looking south on the radar, the new 0.2 degree elevation
angle out of KRAX is showing a heavier band of rain starting to move
onshore just west of Cape Lookout and down along the Grand Strand of
South Carolina. Light rain is just now entering the southern tip of
Sampson County.

Over the course of the morning, Dorian is still expected to gain
some forward speed and turn to the northeast. As of 2 AM Dorian was
moving due North at 7 mph. This would put the period of greatest
impact to central North Carolina between the hours of 2 PM today to
4 AM on Friday. No changes to the warnings this morning as a
Tropical Storm Warning and a Flash Flood Watch remain in effect
across the eastern half of the forecast area.

Heavy rain and inland flooding will be our biggest concern across
the southeastern counties. Expect between 7-10 inches of rain across
southeastern Wayne and Sampson Counties with a large gradient back
to the west. Along the I-95 corridor between 4-8 inches can be
expected and 1-4 inches between US 1 and I-95. Minimal impacts will
be observed west of Highway 1. Similar story for the expected winds
as Max Wind gusts could top 60 mph in the southeast with 30-50 kt
gusts between US 1 and I 95. Expect less than 30 mph across the
Triad. Max sustained winds could be as high as 40-50 mph in the
extreme southeast.

As higher resolution models have come in some increase in updraft
helicity tracks show perhaps a slight uptick in the tornado threat
in the southeastern counties as the rainband come across the area.

&&

.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
As of 340 AM Thursday...

With Hurricane Dorian racing off to the northeast and the trough
ushering it out to sea lifting away as well, heights aloft will rise
on Saturday and the pressure gradient over NC will relax.  There may
be some patchy fog in the northern coastal plain Saturday morning as
skies clear and winds likely go calm.  Models show a surface trough
over the southeast US that extends into NC, but westerly flow aloft
and a drier airmass will preclude any more than some scattered cu on
the coastal plain owing to saturated soil and residual moisture.
1000-850 thicknesses of 1420m suggest highs easily in the lower 90s
southwest and upper 80s in the northeast.  Lows in the mid to upper
60s.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 3 AM Thursday...

A cold front/surface trough is expected to linger across the Mid-
Atlantic region late weekend into early next week and stall across
the area. A series of hard to time disturbance are forecast to track
along the front during this time frame in a general west-northwest
mid level flow. Thus, for now will go with some low end chance pops
for Monday and Tuesday. The mid to upper level ridge centered to the
southwest of central NC is forecast to build back over the area by
Wednesday, which should help to push the main storm track back to
the north of the area.

High temps during the period will be highly dependent on the
placement of the surface boundary. For now will go with high temps
ranging from the lower to mid 80s across the far NE to the upper
80s/near 90 S/SW Sunday through Tuesday. High temps Wednesday are
expected to range from around 85-90 degrees. Low temps during the
period are expected to be in the mid to upper 60s.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 215 PM Thursday...

24 Hour TAF Period: Hurricane Dorian will continue to spread adverse
aviation conditions north across central NC this afternoon and
tonight. Fairly widespread MVFR and IFR conditions have developed
across central NC since late morning and conditions will continue to
deteriorate as the center of the storm draws closer. Winds will
continue to increase this afternoon and evening and peak roughly
between 00 and 10Z across the region with a max gusts of around
40kts at FAY and RWI, 35kts at RDU and 25 kts at GSO and INT. Cigs
and Vsbys will continue to lower tonight as the main shield of rain
moves across central NC. With widespread IFR and LIFR conditions
expected overnight. An area of low stratus will likely spread into
the Triad overnight even if the main rain shield stays east of the
INT and GSO terminals. A period of strong low level wind shear can
also be expected overnight with shear values up to 50-60 kts at 2000
feet. The strongest shear will be focused across the east near the
FAY and RWI terminals with weaker shear toward RDU.

As the storm begins to depart on Friday morning, conditions will
improve from west to east beginning after daybreak Friday and
continuing during the mid morning to midday hours. A lingering
period of SCT-BKN stratus is possible into the afternoon hours with
VFR conditions expected by midday with northwesterly winds gradually
decreasing but still gusty up to 20kts at times in the mid
afternoon. Long Term: A period of mainly fair weather and VFR
conditions is expected into early next week as a mainly westerly
flow aloft keeps central NC free of widespread adverse aviation
conditions. -Blaes
&&

.RAH WATCHES/WARNINGS/ADVISORIES...

Tropical Storm Warning for NCZ011-026>028-041>043-077-078-085-
086-088-089.

Flash Flood Watch from Thursday morning through Friday
afternoon for NCZ011-026>028-041>043-077-078-085-086-088-089.

&&

SYNOPSIS...Blaes
NEAR TERM...Blaes/Ellis
SHORT TERM...BLS
LONG TERM...BSD
AVIATION...Blaes
Hazardous weather outlook, Sep 5, 7:34 AM EDT, 7 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
734 AM EDT Thu Sep 5 2019

NCZ011-026-041-077-085-086-061145-
Halifax-Franklin-Wake-Harnett-Scotland-Hoke-
734 AM EDT Thu Sep 5 2019

...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.
   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ007>010-024-025-040-073>076-083-084-061145-
Person-Granville-Vance-Warren-Orange-Durham-Chatham-Stanly-
Montgomery-Moore-Lee-Anson-Richmond-
734 AM EDT Thu Sep 5 2019

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Hurricane Dorian is expected to affect the area this afternoon
through Friday morning. Locally heavy rainfall may produce flooding
in urban and low- lying spots and in areas of poor drainage. Gusty
winds may blow around light outdoor objects and knock down tree
branches, producing isolated power outages.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ021>023-038-039-061145-
Forsyth-Guilford-Alamance-Davidson-Randolph-
734 AM EDT Thu Sep 5 2019

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Hurricane Dorian is expected to affect the area this afternoon
through Friday morning as it passes near or just off the North
Carolina coast. Sporadic gusty winds over the western Piedmont may
knock down tree branches and blow around loose outdoor objects.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ027-028-042-043-078-088-089-061145-
Nash-Edgecombe-Johnston-Wilson-Wayne-Cumberland-Sampson-
734 AM EDT Thu Sep 5 2019

...TORNADO WATCH 636 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Tropical Storm Warning.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.
   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Sep 5, 12:52 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1252 PM EDT Thu Sep 5 2019

NCZ078-051715-
Wayne NC-
1252 PM EDT Thu Sep 5 2019

...A THUNDERSTORM WITH STRONG WIND GUSTS AND WEAK ROTATION WILL
AFFECT SOUTHERN WAYNE COUNTY UNTIL 115 PM EDT...

At 1251 PM EDT, Doppler radar was tracking a strong thunderstorm near
Albertson, or 8 miles southwest of La Grange, moving northwest at 40
mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Goldsboro, Mount Olive, Walnut Creek, Seven Springs, Mar-Mac,
Brogden, Cliffs Of The Neuse State Park, Grantham and Elroy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

A tornado watch remains in effect until 700 PM EDT for central North
Carolina.

LAT...LON 3518 7783 3515 7790 3517 7793 3516 7796
      3517 7797 3518 7799 3519 7802 3518 7807
      3519 7816 3521 7817 3522 7824 3534 7819
      3535 7815 3537 7816 3542 7810 3529 7783
TIME...MOT...LOC 1651Z 115DEG 33KT 3519 7786

26
Special weather statement, Sep 5, 1:14 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Raleigh NC
114 PM EDT Thu Sep 5 2019

NCZ078-051745-
Wayne NC-
114 PM EDT Thu Sep 5 2019

...A THUNDERSTORM WITH STRONG WIND GUSTS AND WEAK ROTATION WILL
AFFECT CENTRAL WAYNE COUNTY UNTIL 145 PM EDT...

At 113 PM EDT, Doppler radar was tracking a strong thunderstorm over
La Grange, moving northwest at 35 mph.

Wind gusts up to 45 mph will be possible with this storm.

Locations impacted include...
Goldsboro, Walnut Creek, Pikeville, Mar-Mac, Brogden, Nahunta, Elroy
and Cliffs Of The Neuse State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
45 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

A tornado watch remains in effect until 700 PM EDT for central North
Carolina.

LAT...LON 3536 7782 3532 7783 3524 7783 3533 7822
      3535 7815 3537 7816 3539 7814 3540 7816
      3542 7816 3555 7808 3543 7783 3540 7780
      3538 7780
TIME...MOT...LOC 1713Z 114DEG 32KT 3532 7779

26
Special weather statement, Sep 5, 1:41 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Raleigh NC
141 PM EDT Thu Sep 5 2019

NCZ042-089-051815-
Johnston NC-Sampson NC-
141 PM EDT Thu Sep 5 2019

...A THUNDERSTORM WITH STRONG WIND GUSTS AND WEAK ROTATION WILL
AFFECT NORTHERN SAMPSON AND SOUTH CENTRAL JOHNSTON COUNTIES UNTIL
215 PM EDT...

At 140 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mount Olive, moving west at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Newton Grove, Hobbton and Spivey's Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

A tornado watch remains in effect until 700 PM EDT for central North
Carolina.

LAT...LON 3513 7864 3516 7863 3520 7864 3520 7863
      3525 7861 3527 7858 3530 7858 3531 7855
      3534 7852 3525 7827 3522 7824 3520 7816
      3509 7817 3505 7816
TIME...MOT...LOC 1740Z 108DEG 27KT 3515 7818

26
Special weather statement, Sep 5, 2:11 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Raleigh NC
211 PM EDT Thu Sep 5 2019

NCZ088-089-051845-
Sampson NC-Cumberland NC-
211 PM EDT Thu Sep 5 2019

...A LINE OF HEAVY RAIN AND ROTATING STORMS WILL AFFECT CENTRAL AND
SOUTHERN SAMPSON AND SOUTHERN CUMBERLAND COUNTIES UNTIL 245 PM EDT...

At 210 PM EDT, Doppler radar was tracking a line of heavy rain and
strong thunderstorms along a line extending from near Beulaville to
9 miles northwest of Harrells. Movement was northwest at 30 mph.

Wind gusts up to 50 mph will be possible with these storms. In
addition, some of these storms are rotating, and tornado warnings
may be needed.

Locations impacted include...
Clinton, Harrells, Roseboro, Stedman, Garland, Salemburg, Turkey,
Autryville, Bushy Lake Natural Area and Cedar Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Doppler radar has indicated weak rotation with these storms. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

A tornado watch remains in effect until 700 PM EDT for central North
Carolina.

LAT...LON 3458 7826 3461 7831 3467 7832 3470 7837
      3475 7839 3485 7850 3485 7883 3483 7890
      3486 7893 3489 7893 3494 7900 3512 7817
      3490 7815 3474 7820 3471 7813 3472 7811
      3471 7811 3468 7816 3455 7825
TIME...MOT...LOC 1810Z 136DEG 25KT 3487 7774 3481 7833

GIH
Local storm report, Sep 5, 2:37 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
237 PM EDT THU SEP 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     TORNADO          1 SW MAR-MAC            35.33N 78.07W
09/05/2019                   WAYNE              NC   EMERGENCY MNGR

            WAYNE COUNTY EMERGENCY MANAGEMENT OFFICIAL
            REPORTS STRUCTURAL DAMAGE TO A HOME AND BARN
            ON THE SOUTHWEST SIDE OF MAR MAC, JUST NORTH
            OF HWY 13. THIS DAMAGE LOCATION IS
            WELL-CORRELATED WITH A CC DEPRESSION ON THE
            0.2 DEGREE ELEVATION ANGLE OF THE KRAX
            WRS-88D.

&&

NP
Special weather statement, Sep 5, 2:40 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Raleigh NC
240 PM EDT Thu Sep 5 2019

NCZ078-051915-
Wayne NC-
240 PM EDT Thu Sep 5 2019

...A THUNDERSTORM WITH STRONG WIND GUSTS AND WEAK ROTATION WILL
AFFECT NORTHEASTERN WAYNE COUNTY UNTIL 315 PM EDT...

At 239 PM EDT, Doppler radar was tracking a strong thunderstorm near
Snow Hill, or 10 miles north of La Grange, moving west at 30 mph.

Wind gusts up to 45 mph will be possible with this storm.

Locations impacted include...
Goldsboro, Fremont, Pikeville, Eureka, Nahunta and Mar-Mac.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
45 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

A tornado watch remains in effect until 700 PM EDT for central North
Carolina.

LAT...LON 3537 7780 3536 7781 3536 7782 3533 7811
      3537 7816 3538 7814 3539 7815 3542 7816
      3558 7807 3557 7782 3543 7783 3539 7780
TIME...MOT...LOC 1839Z 099DEG 27KT 3545 7774

26

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 7:00 AM EDTSpecial Weather StatementRAHBladen60 min
Sep 5, 11:06 AM EDTSpecial Weather StatementRAHWayne39 min
Sep 5, 12:40 PM EDTSpecial Weather StatementRAHBladen35 min
Sep 5, 12:52 PM EDTSpecial Weather StatementRAHWayne23 min
Sep 5, 1:14 PM EDTSpecial Weather StatementRAHWayne31 min
Sep 5, 1:35 PM EDTAreal Flood AdvisoryRAHCumberland, Hoke, Sampson3 hr
Sep 5, 1:41 PM EDTSpecial Weather StatementRAHSampson34 min
Sep 5, 1:52 PM EDTTornado WarningRAHJohnston, Wayne16 min
Sep 5, 2:11 PM EDTSpecial Weather StatementRAHSampson34 min
Sep 5, 2:21 PM EDTAreal Flood AdvisoryRAHCumberland, Harnett, Johnston, Sampson, Wake, Wayne3 hr
Sep 5, 2:40 PM EDTSpecial Weather StatementRAHWayne35 min
Sep 5, 3:01 PM EDTSpecial Weather StatementRAHCumberland, Sampson59 min
Sep 5, 3:26 PM EDTSpecial Weather StatementRAHWilson49 min
Sep 5, 3:37 PM EDTSpecial Weather StatementRAHJohnston23 min
Sep 5, 3:46 PM EDTTornado WarningRAHCumberland, Sampson29 min
Sep 5, 3:55 PM EDTSpecial Weather StatementRAHWilson50 min
Sep 5, 4:01 PM EDTTornado WarningRAHWilson44 min
Sep 5, 4:10 PM EDTFlash Flood WarningRAHJohnston, Wilson5 hr
Sep 5, 4:18 PM EDTFlash Flood WarningRAHCumberland5 hr
Sep 5, 4:22 PM EDTTornado WarningRAHJohnston24 min
Sep 5, 6:18 PM EDTAreal Flood AdvisoryRAHHarnett3 hr
Sep 5, 7:50 PM EDTAreal Flood AdvisoryRAHWayne3 hr

Nearby

Flash Flood Warnings in North Carolina, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.